MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 1.0ML 29GA 1/2IN 10BAG 500; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 1.0ML 29GA 1/2IN 10BAG 500; PISTON SYRINGE
Catalog Number 928850
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: level a investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for difficult to move & needle bending during use on lot # 8190577.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 8190577.All inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It has been reported that the bd¿ syringe 1.0ml 29ga 1/2in 10bag 500 has been found experiencing difficult plunger movement during use.The following has been provided by the initial reporter: it was reported that plunger rod was difficult to move during injection, causing him to push down hard which resulted in the needle bending.Verbatim: pharmacist called on behalf of consumer, stated that plunger rod was difficult to move during injection, causing him to push down hard which resulted in the needle bending.Pharmacist stated that the consumer no longer fills his prescriptions at that location.She gave consumer two bags of syringes and stated that she is not requesting a replacement.Samples have been discarded.Lot # 8190577, product # 928850, exp date unknown, incident date unknown, occurrence date unknown.

Brand Name
BD SYRINGE 1.0ML 29GA 1/2IN 10BAG 500
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9536402
Report Number1920898-2019-01494
Device Sequence Number19686697
Product Code FMF
UDI-Device Identifier00311917014876
UDI-Public00311917014876
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2023
Device Catalogue Number928850
Device Lot Number8190577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;